Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Unable to sleep with hypertension.

Hello Doctor, I am a 62 yr old retired bank employee. I have BP for 10 yrs and is under control. I am taking Aten tablets daily. I am normally healthy but I have problem with sleep. I don?t go into sleep and keeps awaking from time to time. I have seen many doctors but all the medications for that are not helping. I am taking them daily for last 3 years. My doctor says it is harmful to increase the dose now. Please help me in this regard.
Asked On : Mon, 7 Dec 2009
Answers:  1 Views:  1415
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
This is an age related problem and common in many people. As the human grows from toddler to old age the sleep period decreases from 16 hours to 6 hours. But the adult need at least 7 to 8 hours of sleep. First thing is that you are dependent on the sedatives for the last three years and now the dose is not sufficient to induce sleep. I can?t help you in medications but there is a technique called sleep hygiene to be followed. Sufficient sleep is a luxury at that age, though it is a necessity?and should be thought of as a vital sign of good health. I think these tips can help you. 1. Go to bed at the same time each night, and rise at the same time each morning. 2.Sleep in a quiet, dark, and relaxing environment, which is neither too hot nor too cold. 3.Make your bed comfortable and use it only for sleeping and not for other activities, such as reading, watching TV, or listening to music. 4.Remove all TVs, computers, and other "gadgets" from the bedroom. 5.Avoid physical activity within a few hours of bedtime. 6.Avoid large meals before bedtime. Visit the toilet before you go to bed and don?t drink too much water after dinner. Try these and check whether they help you.
Answered: Tue, 8 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor